Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 24, NWS Billings, MT
NWS Billings, MT issued this red flag warning at Sep 3, 2012, 4:56 AM MDT for 4 counties in Wyoming; 10 counties in Montana. It took effect at Sep 4, 2012, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2012, 4:56 AM MDT (10:56 UTC)
- In effect from
- Sep 4, 2012, 9:00 AM MDT
- Expired
- Sep 4, 2012, 8:26 PM MDT
- In force
- 11 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Golden Valley County, MT, Musselshell County, MT, Powder River County, MT, Rosebud County, MT, Treasure County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY
The radar
The Billings radar (KBLX), 137 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4206 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905
WWUS85 KBYZ 031056
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
456 AM MDT MON SEP 3 2012
MTZ127>133-WYZ274-284-032300-
/O.NEW.KBYZ.FW.W.0024.120904T1500Z-120905T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
456 AM MDT MON SEP 3 2012
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT WITH A COLD
FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST
MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH
CENTRAL WYOMING...
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY.
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...HUMIDITIES IN THE TEENS COMBINED WITH GUSTY NORTHWEST
WINDS COULD CAUSE RAPID GROWTH OF NEW OR EXISTING FIRES.
* COLD FRONT...WILL MOVE FROM WEST TO EAST ACROSS THE AREA TUESDAY
MORNING.
* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY...IN THE TEENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY5 follow-up statements
404
WWUS85 KBYZ 031955
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
155 PM MDT MON SEP 3 2012
MTZ127>133-WYZ274-284-041130-
/O.CON.KBYZ.FW.W.0024.120904T1500Z-120905T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
155 PM MDT MON SEP 3 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT
WITH A COLD FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF
SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF
NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...HUMIDITIES IN THE TEENS COMBINED WITH GUSTY NORTHWEST
WINDS COULD CAUSE RAPID GROWTH AND SPREADING OF NEW OR EXISTING
FIRES.
* COLD FRONT...WILL TRACK NORTHWEST TO SOUTHEAST OVER THE AREA
TUESDAY MORNING.
* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY...IN THE TEENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
DANGEROUS FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS380
WWUS85 KBYZ 040229
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
829 PM MDT MON SEP 3 2012
MTZ127>133-WYZ274-284-041430-
/O.CON.KBYZ.FW.W.0024.120904T1500Z-120905T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
829 PM MDT MON SEP 3 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR LOW HUMIDITIES...STRONG GUSTY WINDS...AND WIND SHIFT
WITH A COLD FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF
SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF
NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...HUMIDITIES IN THE TEENS COMBINED WITH GUSTY NORTHWEST
WINDS COULD CAUSE RAPID GROWTH AND SPREADING OF NEW OR EXISTING
FIRES.
* COLD FRONT...WILL TRACK NORTHWEST TO SOUTHEAST OVER THE AREA
TUESDAY MORNING.
* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY...IN THE TEENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
DANGEROUS FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS909
WWUS85 KBYZ 041137
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
537 AM MDT TUE SEP 4 2012
MTZ127>133-WYZ274-284-042345-
/O.CON.KBYZ.FW.W.0024.120904T1500Z-120905T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
537 AM MDT TUE SEP 4 2012
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR LOW HUMIDITIES...STRONG GUSTY WINDS...
AND WIND SHIFT WITH A COLD FRONT FOR PARTS OF SOUTH CENTRAL
MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...HUMIDITIES IN THE TEENS COMBINED WITH GUSTY NORTHWEST
WINDS COULD CAUSE RAPID GROWTH AND SPREADING OF NEW OR EXISTING
FIRES.
* COLD FRONT...WILL TRACK NORTHWEST TO SOUTHEAST OVER THE AREA
THIS MORNING.
* WIND...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
* HUMIDITY...IN THE TEENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
DANGEROUS FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS
HOOLEY786
WWUS85 KBYZ 041731
RFWBYZ
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1131 AM MDT TUE SEP 4 2012
MTZ127>133-WYZ274-284-050300-
/O.CON.KBYZ.FW.W.0024.000000T0000Z-120905T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
1131 AM MDT TUE SEP 4 2012
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITIES...STRONG GUSTY WINDS... AND WIND SHIFT WITH A
COLD FRONT FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST
MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH
CENTRAL WYOMING...
* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129...130
131...132...133
IN WYOMING...FIRE ZONES...274...284
* IMPACTS...LOW HUMIDITIES COMBINED WITH GUSTY NORTHWEST WINDS
COULD CAUSE RAPID GROWTH AND SPREADING OF NEW OR EXISTING FIRES.
* WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL
BECOME MORE WIDESPREAD AFTER 2 PM THIS AFTERNOON. GUSTS AS HIGH
AS 40 MPH MAY BE FOUND EAST OF A MILES CITY TO BROADUS LINE
THROUGH EARLY EVENING.
* HUMIDITY...IN THE TEENS TO AROUND 20 PERCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
DANGEROUS FIRE GROWTH POTENTIAL.
&&
$$
HTTP://WEATHER.GOV/BILLINGS824 WWUS85 KBYZ 050226 RFWBYZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 826 PM MDT TUE SEP 4 2012 MTZ127>133-WYZ274-284-050330- /O.CAN.KBYZ.FW.W.0024.000000T0000Z-120905T0300Z/ GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY- CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA- NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES- NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT CUSTER NATL FOREST-CUSTER COUNTY- SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY- BIG HORN NATIONAL FOREST- 826 PM MDT TUE SEP 4 2012 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF SOUTH CENTRAL MONTANA...ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES ARE RISING AND WINDS WILL BE SLOWLY DECREASING THE REST OF THE EVENING. THE THREAT OF DANGEROUS FIRE GROWTH HAS BECOME LIMITED AND THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:54 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 3, 3:54 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
354 AM MDT MON SEP 3 2012
.SHORT TERM...VALID FOR TDY AND TUE...
A WEAK COOL FRONT AND UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING
ACROSS THE FORECAST AREA THIS MORNING. THE ATMOSPHERE IS DRY WITH
THIS FRONT SO THE ONLY EFFECT THIS WILL HAVE IS A FEW CLOUDS
MOVING OVERHEAD THIS MORNING AND POSSIBLY A SPRINKLE OR TWO ALONG
WITH SOME GUSTY WEST TO NORTHWEST WINDS. OTHERWISE...SKIES THIS
MORNING WILL BE PARTLY TO MOSTLY SUNNY WITH SUNNY SKIES EXPECTED
FOR THE AFTERNOON. THE GUSTY WINDS WILL SUBSIDE BY EARLY EVENING
LEAVING A MOSTLY CLEAR AND CALM NIGHT TONIGHT. AFTERNOON HIGHS
TODAY WILL BE AROUND NORMAL WITH READINGS IN THE LOWER 80S.
A STRONGER SYSTEM AND COLD FRONT WILL DIVE SOUTH OUT OF CANADA
EARLY TO LATE MORNING TUESDAY. THE ATMOSPHERE LOOKS TO REMAIN DRY
SO NO PRECIPITATION IS EXPECTED WITH THE FRONT. HOWEVER...WINDS
WILL SHIFT TO THE NORTHWEST AND BE QUITE GUSTY BY LATE MORNING
THROUGH THE AFTERNOON HOURS MAINLY FROM MUSSELSHELL AND
YELLOWSTONE COUNTIES AND AREAS EAST AND SOUTH. PRESSURE RISES AND
COLD AIR ADVECTION ARE FAIRLY SIGNIFICANT BEHIND THIS FRONT. IN
ADDITION...850MB AND 700MB WINDS ARE LINKED UP FAIRLY WELL IN THE
20KT TO 30KT RANGE. AS A RESULT..GUSTY NORTHWEST WINDS WILL BE
LIKELY ALONG AND EAST OF A ROUNDUP TO BILLINGS TO SHERIDAN LINE BY
LATE MORNING AND CONTINUING THROUGH THE AFTERNOON. ALTHOUGH
TEMPERATURES WILL BE COOLER TUESDAY WITH READINGS IN THE
70S...HUMIDITIES IN THE TEENS COMBINED WITH THE GUSTY WINDS HAVE
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR OUR CENTRAL AND
EASTERN AREAS FOR TUESDAY. HOOLEY
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
MODELS CONTINUING TO FLOP AROUND WITH THURSDAY/FRIDAY SYSTEM. WITH
LITTLE IN THE WAY OF CONTINUITY HAVE LEFT THE EARLY TO MID
EXTENDED PERIOD ALONE. GFS HAS PUSHED FURTHER WEST WITH UPPER LOBE
AND A BRIEF CUTOFF OF THE ENERGY HAS SLOWED ITS PROGRESSION SOME.
THE 00Z ECMWF HAS CONTINUED ITS RECENT TREND OF KEEPING ENERGY
FURTHER EAST AND MOVING IT FASTER THROUGH THE AREA. THE GFS
SOLUTION WOULD BE WETTER AND COLDER THAN THE ECMWF
SOLUTION...WHICH THE GFS RESEMBLED ABOUT 48 HOURS AGO. WITH NOT A
LOT OF CONFIDENCE EITHER WAY BUT WITH SOME SORT OF TROFFING LIKELY
THINK CURRENT 20 TO 30 POPS AND BELOW NORMAL TEMPERATURES SEEM
REASONABLE. BOTH MODELS DEVELOP RIDGING IN THE WAKE OF THE THU/FRI
TROFFING AND CURRENT TEMPS IN THE 80S WITH DRY CONDITIONS ALSO
LOOK GOOD FOR THIS TIME FRAME...THOUGH SOME ENTRAINED MID LEVEL
MOISTURE AND ENERGY MAY NECESSITATE SOME ISOLATED AFTERNOON AND
EVENING THUNDERSTORM CHANCES FOR SATURDAY AND SUNDAY IF CURRENT
PROGS CONTINUE. A STRONGER PACIFIC LOW IS PROGGED TO IMPACT THE
AREA LATE MONDAY INTO TUESDAY WITH A BETTER POTENTIAL FOR
PRECIPITATION...THOUGH THESE SYSTEMS ARE TENDING TO BECOME WEAKER
IN THE MODELS AS THE FORECAST TIME APPROACHES. CHAMBERS
&&
.AVIATION...
NO HAZARDS TO AVIATION INTERESTS ARE EXPECTED THROUGH MONDAY NIGHT WITH
VFR CONDITIONS AREA WIDE. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 083 053/077 047/078 053/070 048/074 054/082 058/085
0/U 00/U 00/U 03/T 31/B 00/U 00/U
LVM 083 040/073 039/080 045/069 039/077 046/081 048/081
0/K 00/U 10/U 03/T 31/B 00/U 00/U
HDN 084 051/075 050/079 049/072 047/075 052/082 056/086
0/U 00/U 00/U 03/T 31/B 00/U 00/U
MLS 084 053/077 048/077 053/072 048/073 054/082 059/086
0/U 00/N 00/U 02/T 21/B 00/U 00/U
4BQ 084 051/077 048/077 052/074 048/071 052/080 058/087
0/U 00/N 00/U 02/T 32/W 00/U 00/U
BHK 082 047/076 045/074 050/073 048/070 050/078 057/083
1/U 01/N 10/U 02/T 22/W 00/U 00/U
SHR 084 047/078 045/076 048/070 043/070 046/080 052/084
0/U 00/U 00/U 02/T 32/W 10/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
ZONES 127>133.
WY...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
ZONES 274-284.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Sep 3, 4:16 AM MDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 416 AM MDT MON SEP 3 2012 MTZ029>033-035>038-057-058-WYZ098-099-041030- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 416 AM MDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY. GUSTY NORTHWEST WINDS WILL BE USHERED IN BEHIND THE FRONT. ALTHOUGH TEMPERATURES WILL BE COOLER...DRY CONDITIONS...LOW HUMIDITIES ALONG WITH GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE BE ON THE LOOKOUT FOR ADDITIONAL FIRE STARTS AND REPORT THEM TO FIRE OFFICIALS IMMEDIATELY. FOLLOW LOCAL FIRE RESTRICTIONS VERY CLOSELY AND BE EXTREMELY CAREFUL WHEN OPERATING MACHINERY IN DRY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
Nearby
Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.